Go Back   NeuroTalk Support Groups > Health Conditions A - L > Chronic Pain

Chronic Pain Whatever the cause, support for managing long term or intractable pain.

Lyrica/nerve pain/side effects

Reply
Thread Tools Display Modes
Unread 11-27-2012, 08:02 AM   #1
Vowel Lady
Member
 
Vowel Lady's Avatar
 
Join Date: Aug 2006
Posts: 959
My Mood:
Default Lyrica/nerve pain/side effects

After a disturbing/abnormal/damaging period of time with dental work gone awry, I ended up with bad nerve pain in my right ear and the area of my jaw.
I was given Lyrica. I have a history of autoimmune problems. All of a sudden, a previous problem with IBS has come back. Also, I have swelling in my feet and legs. I have some weight gain and some of my hair is falling out. It has helped my nerve pain somewhat...it various. Have others experienced these side effects with Lyrica? Has anyone had help with nerve pain taking Trileptal? What side effects are common with that med? This has been extraordinarily difficult, painful and incapacitating. Any experience would be appreciated tremendously. Thank you.
Vowel Lady is offline   Reply With Quote
"Thanks for this!" says:
eva5667faliure (11-27-2012), mg neck prob (12-13-2012)
Unread 11-27-2012, 10:04 AM   #2
razzle51
Member
 
razzle51's Avatar
 
Join Date: Aug 2006
Location: Iowa
Posts: 876
My Mood:
Default

sounds like you are not going to be able to take Lyrica ... weight gain and swelling are side effects ..I would ask your dr for something else
__________________
Remember That Life Is Short!!!" break the rules, Forgive quickly, Love truly, laugh uncontrolably, And never regret anything that made you smile
razzle51 is offline   Reply With Quote
"Thanks for this!" says:
eva5667faliure (11-27-2012), mg neck prob (12-13-2012), Vowel Lady (11-28-2012)
Unread 11-27-2012, 01:05 PM   #3
eva5667faliure
Senior Member
 
eva5667faliure's Avatar
 
Join Date: Aug 2011
Location: new jersey
Posts: 1,956
My Mood:
Default

Quote:
Originally Posted by razzle51 View Post
sounds like you are not going to be able to take Lyrica ... weight gain and swelling are side effects ..I would ask your dr for something else
i love your outlook
it is beautiful
are they your words?
precious!
precious!
__________________
someone who cares
eva
eva5667faliure is offline   Reply With Quote
"Thanks for this!" says:
mg neck prob (12-13-2012), Spiney95 (11-27-2012), Vowel Lady (11-28-2012)
Unread 11-27-2012, 04:52 PM   #4
Spiney95
Member
 
Join Date: Feb 2011
Posts: 598
My Mood:
Default

I agree with all of the above. I would contact the doctor and discontinue it asap. Best wishes.
Spiney95 is offline   Reply With Quote
"Thanks for this!" says:
mg neck prob (12-13-2012), Vowel Lady (11-28-2012)
Unread 11-28-2012, 04:41 AM   #5
razzle51
Member
 
razzle51's Avatar
 
Join Date: Aug 2006
Location: Iowa
Posts: 876
My Mood:
Default

Trileptal isnt that for seizures ???
__________________
Remember That Life Is Short!!!" break the rules, Forgive quickly, Love truly, laugh uncontrolably, And never regret anything that made you smile
razzle51 is offline   Reply With Quote
"Thanks for this!" says:
mg neck prob (12-13-2012)
Unread 11-28-2012, 11:41 PM   #6
Vowel Lady
Member
 
Vowel Lady's Avatar
 
Join Date: Aug 2006
Posts: 959
My Mood:
Default

I have gotten even sicker....too much to go into
I'm off of Lyrica.

We might try Cymbalta for nerve pain, although its an A D


I've never been in so much consistent pain in my life and it all startedwith a trip to a dentist office that went awry.

I pray for the return of my health.

Beware...double check your medical professionals, including your DENTIST!
Vowel Lady is offline   Reply With Quote
"Thanks for this!" says:
mg neck prob (12-13-2012)
Unread 12-13-2012, 04:36 PM   #7
blondie90210
Junior Member
 
Join Date: Apr 2012
Location: Harare Zimbabwe, Africa
Posts: 7
Default

Vowel Lady am so sorry to hear about your terrible experience and the resultant chronic pain. How debilitating for you. I am glad to hear you are off the Lyrica, it made me gain allot of weight, affected my eye sight and made my hair fall out. It was the best pain relief though but the side effects were unacceptable. Have they offered you Gabapentin (Neurontin) as an alternative? I was told this gave lest side effects than Lyrica by my GP. I live in chronic pain from spinal surgery for herniated disks, my neck has bulging disks and spondylosis (degeneration) I have seious stomach problems from sepsis I got after a appendix op that went wrong and the list goes on so I fully understand how awful pain is. I can't take any anti inflamatories solive on a med called Pynstop (its a mix of codiene, paracetamol and caffine) when my pain is unbearable I take Lorazepam and pynstop together, use warm compresses, iced gel bags etc. By the way I landed up with a serious adverse reaction to cymbalta so if you're sensitive to meds like I am then you need to be monitored properly. When I am given new meds I am admitted into hospital for observation. Do you perhaps have a pain clinic or specialist where you are that you can see? We don't in Zimbabwe but I have a very good neurosuregeon who looks after me. My pain is never fully under control and I've learned to accept that's the way life is. I have come from the brink of suicide and back in my quest to be pain free and have only chosen life because of my faith in God. I pray for pain relief for you and a return of your health. Take care.
blondie90210 is offline   Reply With Quote
"Thanks for this!" says:
mg neck prob (12-13-2012), Vowel Lady (01-05-2013)
Unread 12-13-2012, 08:10 PM   #8
CRPSsongbird
Member
 
Join Date: Nov 2012
Posts: 307
Default

Oh I'm so sorry to hear your having all these problems! I'm starting Lyrica tonight.....not sure I want to now!!! But Im sure its different for everyone. Anyways if you ever need an ear or someone to vent on I'm your lady!
CRPSsongbird is offline   Reply With Quote
"Thanks for this!" says:
Vowel Lady (01-05-2013)
Unread 12-14-2012, 09:55 AM   #9
sandramort
Junior Member
 
sandramort's Avatar
 
Join Date: Dec 2012
Location: Beacon, NY
Posts: 9
Default Lyrica

I just switched to a new back doctor. He wants me to try lyrica, since gabapentin didn't do anything for me. Why is it a controlled substance? I don't think it's a narcotic. He's also giving me a new NSAID to go with my flexeril. We'll see if any of it does anything.

Feeling very discouraged,
Sandra
sandramort is offline   Reply With Quote
Unread 12-14-2012, 12:41 PM   #10
CRPSsongbird
Member
 
Join Date: Nov 2012
Posts: 307
Default I stated taking lyrica last night.....holy cow...

Whoa.....I didn't sleep last night as much as I became comatose!!!! lol . My body obviously needed it. However I had an EXTREMELY hard time waking up. I didn't hear my alarm once . My Fiance had to shake me awake!! I searched and found that a very common symptom though. And it took a good 2 hours before I was fully functional! But with that the Amitripyline and the Oxycondone I can actually type without pain!!!!!!! Lets hope the Lyrica will build up and I won't have to take the narcotic anymore too! Though If I still need it I hope they wont have an Issue prescribing it for me you know how they get when you say something like that.....but for the first time in months I now can work without being in agony...it's just slightly achy though I still get "stabbing" it's not nearly as bad!


So my hope is the nerve block will work and just make this nastiness go AWAY!!!
It might not but I hoping with a more positive attitude it will help. I just have to find someway to make myself wake up better !! lol
CRPSsongbird is offline   Reply With Quote
"Thanks for this!" says:
Vowel Lady (01-05-2013)
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Lyrica Side Effects?? Junie Chronic Pain 36 01-16-2013 07:14 PM
have you had Lyrica side effects that went away? music321 Medications & Treatments 7 10-13-2012 02:20 PM
Lyrica Side Effects Sibyle Medications & Treatments 20 12-08-2010 05:56 AM
Who takes Lyrica with great success for burning pain and little side effects? jess18 Peripheral Neuropathy 31 06-06-2009 01:00 AM
Lyrica side effects KLS2007 Thoracic Outlet Syndrome 13 02-27-2008 01:28 AM


All times are GMT -5. The time now is 06:27 AM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives